Alert archive / Maryland / Frost Advisories in 2021
Frost Advisory 3, NWS Wakefield, VA
NWS Wakefield, VA issued this frost advisory at Nov 3, 2021, 3:32 PM EDT for 4 counties in Maryland. It took effect at Nov 4, 2021, 2:00 AM EDT. It was in force for 79 min.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2021, 3:32 PM EDT (19:32 UTC)
- In effect from
- Nov 4, 2021, 2:00 AM EDT
- Expired
- Nov 4, 2021, 3:19 AM EDT
- In force
- 79 min
- Issued by
- NWS Wakefield, VA
Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD
The radar
The Dover AFB radar (KDOX), 66 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -150 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
975 WWUS71 KAKQ 031932 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 332 PM EDT Wed Nov 3 2021 MDZ021>024-040345- /O.NEW.KAKQ.FR.Y.0003.211104T0600Z-211104T1300Z/ Dorchester-Wicomico-Somerset-Inland Worcester- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, and Snow Hill 332 PM EDT Wed Nov 3 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Dorchester, Wicomico, Somerset and Inland Worcester Counties. * WHEN...From 2 AM to 9 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/akq
2 follow-up statements
366 WWUS71 KAKQ 040148 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 948 PM EDT Wed Nov 3 2021 MDZ021>024-041000- /O.CON.KAKQ.FR.Y.0003.211104T0600Z-211104T1300Z/ Dorchester-Wicomico-Somerset-Inland Worcester- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, and Snow Hill 948 PM EDT Wed Nov 3 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... * WHAT...Temperatures as low as 34 will result in patchy frost formation. * WHERE...Dorchester, Wicomico, Somerset and Inland Worcester Counties. * WHEN...From 2 AM to 9 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/akq
355 WWUS71 KAKQ 040719 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 319 AM EDT Thu Nov 4 2021 MDZ021>024-040830- /O.CAN.KAKQ.FR.Y.0003.000000T0000Z-211104T1300Z/ Dorchester-Wicomico-Somerset-Inland Worcester- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, and Snow Hill 319 AM EDT Thu Nov 4 2021 ...FROST ADVISORY IS CANCELLED... $$ VAZ064>069-079-080-087-511>513-517-519-521-041530- /O.NEW.KAKQ.FZ.W.0006.211105T0600Z-211105T1300Z/ Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Brunswick- Dinwiddie-Greensville-Western Hanover-Eastern Hanover- Western Chesterfield-Western King William-Western King and Queen- Western Essex- Including the cities of Corbin, Burruss Corner, Cedar Fork, Dawn, South Hill, Fort Mitchell, Kells Corner, Arvins Store, Loves Mill, Lunenburg, Nutbush, Rehoboth, Crewe, Earls, Mannboro, Scotts Fork, Amelia Courthouse, Chula, Denaro, Jetersville, Fine Creek Mills, Flat Rock, Goodwins Store, Subletts, Worshams, Clayville, Genito, Lawrenceville, Reams, Emporia, Ashland, Mechanicsville, Bon Air, Midlothian, Aylett, Beazley, Biscoe, Henley Fork, Indian Neck, Newtown, Owenton, Saint Stephens Church, and Tappahannock 319 AM EDT Thu Nov 4 2021 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Portions of central, east central, north central, south central and southeast Virginia. * WHEN...From 2 AM to 9 AM EDT Friday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NCZ012-VAZ075-076-081>083-088-089-092-514>516-518-520-522-041530- /O.NEW.KAKQ.FR.Y.0004.211105T0600Z-211105T1300Z/ Northampton-Westmoreland-Richmond-Prince George-Charles City- New Kent-Sussex-Surry-Southampton- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Eastern King William-Eastern King and Queen-Eastern Essex- Including the cities of Margarettsville, Sandy Point, Westmoreland, Colonial Beach, Leedstown, Oak Grove, Potomac Beach, Potomac Mills, Naylors Beach, Downing, Emmerton, Ethel, Farnham, Haynesville, Kennard, Petersburg, Hopewell, Barnetts, Wayside, Roxbury, Bottoms Bridge, Browns Corner, Mountcastle, New Kent Airport, Orapax Farms, Quinton, Talleysville, Wakefield, Barham, Gwaltney Corner, Bacons Castle, Chippokes State Park, Hog Island Game Reserve, Poolesville, Booth Fork, Franklin, Chesterfield, Chester, Colonial Heights, Richmond, Sandston, King William, West Point, King And Queen Court House, and Dunnsville 319 AM EDT Thu Nov 4 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of central, east central, south central and southeast Virginia and northeast North Carolina. * WHEN...From 2 AM to 9 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/akq
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this frost advisory went out at Nov 3, 3:23 PM EDT, 9 minutes earlier.
Area forecast discussion, Nov 3, 3:23 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 323 PM EDT Wed Nov 3 2021 .SYNOPSIS... High pressure will remain north of the area into this evening. Low pressure will track across the deep south and off the Southeast and Mid Atlantic coast late tonight into Thursday night. More surface high pressure will be over the northern Mid Atlantic for late Thursday night into Saturday morning. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 230 PM EDT Wednesday... Surface high pressure centered to the north was providing a mostly sunny sky over the region this aftn. Temps were ranging through the 50s. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... As of 220 AM EDT Wednesday... Remaining dry this evening. Late tonight into Thu night, lo pres will track across the deep south and off the SE and Mid Atlc coast. This will result in a 20-50% CHC of rain...highest PoP over mainly over srn/SE VA-NE NC. Lows tonight will range from the l-m30s NNW to the l-m40s SE. Highs Thu will be mainly in the l-m50s. Sfc high pressure will then build into and over the nrn mid-Atlantic region late Thu night through Fri. Winds become a bit gusty from the NNE. Clearing Thu night Thu night with lows mainly in the 30s inland/Piedmont (where frost/freeze headlines are likely to be needed) and in the l-m40s along the coast. Partly to mostly sunny Fri with highs ranging through the 50s. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... As of 355 PM EDT Tuesday... Immediately some differing solutions regarding the weekend coastal low pressure system with the GFS and GEM closer to the coast with the low, while the ECMWF keeps the low further offshore and weaker. Meanwhile, the GEFS members are overall further offshore and weaker as compared to the operational GFS. As such, will go with a solution closer to the ECMWF, however will keep some small PoPs in the forecast across the far SE for the weekend especially as the 12z ECMWF suggests some moisture moving into SE VA later Sat into Sunday morning. Main issue will be the persistent N-NE flow which may help to cause some minor coastal flooding across Hampton Roads and adjacent beaches in NE NC. See the coastal flood section for further details. However, once this low exits to the east, expect upper heights to build and a slow warming trend. Temps stay in the 50s (except lower 60s far SE VA/NE NC) this weekend, then rising well into the 60s by Tuesday. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... As of 230 PM EDT Wednesday... VFR conditions and dry weather will prevail at all TAF sites into early tonight. Low pressure will track across FL and off the SE/Mid Atlc coast late tonight into Thu night, bringing another chance of rain/sub-VFR conditions, esply for the SE TAF sites. VFR conditions and gusty NNE winds (mainly at the coast) expected for late Thu night into Sat. && .MARINE... As of 320 PM EDT Wednesday... High pressure has centered itself over northern VA this afternoon, allowing for lighter northerly winds (5-15 kt) over the marine area. Waves 1-2 ft; seas 2-4 ft. All SCAs were dropped earlier today. Model guidance continues to indicate weak low pressure developing off the SC coast late tonight then quickly lifting NE well off the NC OBX during Thursday. A secondary push of high pressure is then expected to slide east and take up residence over the Northeast US on Friday. A brief uptick in wind speeds will occur late Thursday night through Friday afternoon as the pressure gradient tightens. SCA conditions will be likely for much of the local coastal waters, lower Ches Bay and Currituck Sound (NNE winds 15-25 kt with waves 3-4 ft and seas 4-5 ft). Conditions briefly improve late Friday into Saturday before a stronger area of low pressure develops in proximity to the one tonight and then tracks NE off the NC OBX late Saturday through Sunday. This second low has the potential to bring SCA conditions to all local waters as well as potential for gale force winds to the lower Ches Bay, Currituck Sound and coastal waters. && .TIDES/COASTAL FLOODING... As of 320 PM EDT Wednesday... N to NE winds in combination with king tides will bring an increase in water levels through the weekend and should allow for minor tidal flooding (with departures of 1 to 1.5 ft above normal tide) starting Friday and continuing into the weekend for the southern Bay including Hampton Roads and much of the ocean side south of Chincoteague. Will need to monitor for localized moderate flooding, especially if the coastal low tracks a little closer to the coast this weekend. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...TMG NEAR TERM...ALB SHORT TERM...ALB/TMG LONG TERM...MRD AVIATION...TMG MARINE...CP/JDM TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, Nov 3, 12:23 PM EDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 1223 PM EDT Wed Nov 3 2021 MDZ021>025-NCZ013>017-030>032-102-VAZ048-060>062-075>078-081>086- 088>090-092-093-095>100-509-510-518-520-522>525-041630- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Hertford-Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan- Perquimans-Eastern Currituck-Fluvanna-Prince Edward-Cumberland- Goochland-Westmoreland-Richmond-Northumberland-Lancaster- Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Virginia Beach-Accomack-Northampton- Western Louisa-Eastern Louisa-Eastern King William- Eastern King and Queen-Eastern Essex-York-Newport News- Hampton/Poquoson- 1223 PM EDT Wed Nov 3 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012-VAZ064>069-079-080-087-511>517-519-521-041630- Northampton-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan- Brunswick-Dinwiddie-Greensville-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Western King and Queen-Western Essex- 1223 PM EDT Wed Nov 3 2021 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Low temperatures in the low to mid 30s are expected Thursday night. Areas of frost are likely, and freezing temperatures are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in Maryland, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.